Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

19 year old, taking adderall since 8. Experiencing social anxiety. Anyways to fix it ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
yes i am a 19 year old male and have been on adderall xr since i was about 8 years old. i currently take 40 mg/day and experience social anxiety. my work gets done but the social anxiety is killing me. is there anything i can do to help fix this? could cutting the dosage work?
Posted Mon, 21 May 2012 in Anxiety and Stress
Answered by Dr. Raju A.T 15 hours later

Thanks for your query.

Yes, cutting down the dosage will surely reduce the social anxiety you have and that could be the definitive treatment for your problem. It has to be done on tapering dose course.Slowly reducing the dose over a period of 15 days, only then you can witness reduction in the anxiety symptoms.

I would suggest this reduction of the dose be done by the Psychiatrist who put you on this medication or any other psychiatrist considering the problem you have for which you were first placed on the drug when you were 8 years old.The dosage reduction should not compromise on its effects on the problem you have previously.

Hope I have answered your query. Let me know if I can assist you further


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor